MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-08
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.User facility voluntary medwatch mw5087767.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the proximal right coronary artery.A 3.5x8mm xience sierra stent delivery system (sds) was advanced without resistance, and the stent deployed; however, the stent moved during deployment, and enveloped around an unspecified guiding catheter.An unspecified guide wire and an unspecified balloon dilatation catheter were used to keep the stent from sliding off the guiding catheter as it was being pulled back into the right brachial artery.Once there, the stent was embedded, and the procedure was complete.There was no clinically significant delay in the procedure.No additional information was provided.User facility medwatch report received that states: "coronary stent deployed ostial right coronary artery and migrated up around guide catheter.Stent pulled back and relocated and deployed in right brachial artery.Fda safety report id # (b)(4).".
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulty to deploy could not be confirmed in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issues; however, factors that may contribute to deflation issues include, but are not limited to, material damage, interactions with other devices or interaction with lesion calcification and tortuosity.Additionally, it is possible the noted hypotube and inner member damage contributed to the reported difficulties; however, it is unclear if this damage occurred during advancement prior to deployment or during removal.It should be noted, there was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulty to deploy could not be confirmed in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported deployment issues.Additionally, it is possible the noted hypotube and inner member damage contributed to the reported difficulties; however, it is unclear if this damage occurred during advancement prior to deployment or during removal.It should be noted, there was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Updated wording.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8824052
Report Number2024168-2019-10327
Device Sequence Number16765369
Product Code NIQ
UDI-Device Identifier08717648227394
UDI-Public08717648227394
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2019
Device Model Number1550350-08
Device Catalogue Number1550350-08
Device Lot Number8092841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer10/02/2019
10/18/2019
07/20/2020
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date10/14/2019
10/30/2019
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight74